×

Linear versus quadratic estimators in linearized models. (English) Zbl 1099.62523

Summary: In nonlinear regression models an approximate value of an unknown parameter is frequently at our disposal. Then the linearization of the model is used and a linear estimate of the parameter can be calculated. Some criteria how to recognize whether a linearization is possible are developed. In the case that they are not satisfied, it is necessary to take into account either some quadratic corrections or to use the nonlinear least squares method. The aim of the paper is to find some criteria for an ordering linear and quadratic estimators.

MSC:

62J02 General nonlinear regression
62J05 Linear regression; mixed models
62F10 Point estimation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] D. M. Bates, D. G. Watts: Relative curvature measures of nonlinearity. J. Roy. Statist. Soc. Ser. B 42 (1980), 1-25. · Zbl 0455.62028
[2] D. M. Bates, D. G. Watts: Relative curvature measures of nonlinearity. J. Roy. Statist. Soc. Ser. B 42 (1980), 1-25. · Zbl 0455.62028
[3] J. P. Imhof: Computing the distribution of quadratic forms in normal variables. Biometrika 48 (1961), 419-426. · Zbl 0136.41103
[4] A. Jenčová: A comparison of linearization and quadratization domains. Appl. Math. 42 (1997), 279-291. · Zbl 0898.62084
[5] L. Kubáček: On a linearization of regression models. Appl. Math. 40 (1995), 61-78. · Zbl 0819.62054
[6] A. Jenčová: A comparison of linearization and quadratization domains. Appl. Math. 42 (1997), 279-291. · Zbl 0898.62084
[7] L. Kubáček: On a linearization of regression models. Appl. Math. 40 (1995), 61-78. · Zbl 0819.62054
[8] L. Kubáček, L. Kubáčková, J. Volaufová: Statistical Models with Linear Structures. Veda, Bratislava, 1995.
[9] L. Kubáček, L. Kubáčková, J. Volaufová: Statistical Models with Linear Structures. Veda, Bratislava, 1995.
[10] L. Kubáček: Models with a low nonlinearity. Tatra Mountains Math. Publ. 7 (1996), 149-155. · Zbl 0925.62254
[11] L. Kubáček: Quadratic regression models. Math. Slovaca 46 (1996), 111-126. · Zbl 0848.62033
[12] L. Kubáček: Models with a low nonlinearity. Tatra Mt. Math. Publ. 7 (1996), 149-155. · Zbl 0925.62254
[13] L. Kubáček: Corrections of estimators in linearized models. Acta Univ. Palacki. Olomuc., Fac. rer. nat., Mathematica 37 (1998), 69-80. · Zbl 0955.62069
[14] L. Kubáček: Quadratic regression models. Math. Slovaca 46 (1996), 111-126. · Zbl 0848.62033
[15] L. Kubáček: Corrections of estimators in linearized models. Acta Univ. Palack. Olomuc., Fac. Rerum Math. 37 (1998), 69-80. · Zbl 0955.62069
[16] L. Kubáček, L. Kubáčková: Regression Models with a Weak Nonlinearity. Technical Reports. University of Stuttgart, 1998, pp. 1-64.
[17] L. Kubáček, L. Kubáčková: Regression models with a weak nonlinearity. Technical Reports. (1998), University of Stuttgart, 1-64.
[18] L. Kubáček: Linear versus quadratic estimators in linearized models. Submitted to Appl. Math. · Zbl 1099.62523
[19] P. B. Patnaik: The non-central \(\chi ^2\) and \(F\)-distributions and their applications. Biometrika 36 (1949), 202-232. · Zbl 0033.29204
[20] A. Pázman: Nonlinear Statistical Models. Kluwer Academic Publishers, Dordrecht-Boston-London and Ister Science Press, Bratislava, 1993. · Zbl 0808.62058
[21] C. R. Rao, S. K. Mitra: Generalized Inverse of the Matrix and Its Applications. J. Wiley, New York, 1971. · Zbl 0236.15004
[22] A. Pázman: Nonlinear Statistical Models. Kluwer Academic Publishers, DordrechtBoston-London and Ister Science Press, Bratislava, 1993. · Zbl 0808.62058
[23] E. Tesaříková, L. Kubáček: How to deal with regression models with a weak nonlinearity. Discuss. Math. Probab. Stat. 21 (2001), 21-48. · Zbl 0984.62044
[24] R. Potocký, To Van Ban: Confidence regions in nonlinear regression models. Appl. Math. 37 (1992), 29-39. · Zbl 0749.62043
[25] F. E. Satterthwaite: An approximate distribution of estimates of variance components. Biometrics Bulletin 2 (1946), 110-114.
[26] E. Tesaříková, L. Kubáček: How to deal with regression models with a weak nonlinearity. Discuss. Math. Probab. Stat. 21 (2001), 21-48. · Zbl 0984.62044
[27] B. L. Welch: The generalization of Student’s problem when several different population variances are involved. Biometrika 34 (1947), 28-35. · Zbl 0029.40802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.